Why do neurologists dont like giving fioricet? Can it harm ure body?

Question is Closed Report Mark as Favorite

Answers (4)

21 Feb 2011

I'm not sure why they would be reluctant to prescribe Fioricet. It is a pretty mild drug. It does have Butalbital which can be mildly addictive but there are certainly a lot more drugs that are worse. For what reason are you asking for it and also how old are you? That may have something to do with it.

Votes: +0

21 Feb 2011

It's been around a while. I can my mom taking it for headache about 30 years ago. It seemed pretty harmless, but I don't know, I'm not a professional. All I know is my Mom would never take anything that was dangerous or had weird side effects

Votes: +0

21 Feb 2011

I had been taking Fioricet/Codeine for years until recently when I saw a Headache specialist for my Migraines. After that visit with him he stopped me from taking the Fiorecet ever again he said it wasn't my fault but it was causing part of my headache problems. But I must admit Fioricet worked for me in the past and it was great for getting rid of the headache.

Votes: +0
DzooBaby 21 Feb 2011

Did he think it was due to rebound?

ukliz 22 Feb 2011

I think so, but at the time i hadn't slept for 2 1/2 weeks and had to have someone come with me from re-hab to take the info for me because I was still not right from the Steroid treatment.

Anonymous

22 Feb 2011

Fioricet is commonly given for headaches ie Migraines ( or was) A Neurologists may not feel that the problem is being diagnosed while on this drug, plus the info below came from Drug.com info on Fioricet:

Nervous system
Nervous system side effects including drowsiness, lightheadedness, dizziness, sedation, and an intoxicated feeling have been reported frequently from the use of butalbital. Headache and seizures have been reported infrequently. Mental confusion, excitement, or depression have also been reported due to either intolerance (primarily in elderly or debilitated patients) or due to an overdose of butalbital.

Expand...

Votes: +0
ukliz 22 Feb 2011

I do remember the Headache specialist saying something about causing headaches but to be honest I took them as needed which wasn't all the time, plus I was on 30mg capsules.

Anonymous 22 Feb 2011

As a second idea, you should always check your new prescriptions especially if you take more than one. This site has all the answers.

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar questions

I started giving duphalac to my 4 year old son for constipation can it do him any harm is there any?

magor ingredients i should know about he has no allerges i am dodgy about giving medicines is there more natural ways of helping constipation

1 answer 10 Nov 2009

Fioricet before a applying for a job?

is fioricet a drug that an employer would not hire you because you took that for migraines and you bought that thru that on that product on the ...

1 answer 23 Nov 2009

Fioricet for withdrawal?

i was tapered off of morphine with norco and fioricet. if i stop taking the norco will the fioricet help me withdrawal from norco. the only syptom i ...

3 answers 29 Apr 2010

How long does it take?

i took 2 fioricets about an hr and half ago still no relief. how long does it take to work? when can i take another one? Thanks for any help giving

1 answer 21 Sep 2011

Do I need to worry about dependence from Fioricet?

My daughter is 12 and started having migraines a month ago. Her dr. just prescribed Fioricet for her, 1 daily. I don't want her to suffer, but i ...

4 answers 1 Feb 2013